MAUDE Adverse Event Report: BAUSCH + LOMB 25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter can not cut while still aspirating.No impact to the patient was reported.
 
Additional Manufacturer Narrative
One opened bl5425wv pack from lot x5029 was returned.The expiration date on the label is 2025-feb-27.The cutter was lying loose on the top of the pack components.The tip protector was not returned.The needle was not bent.The aspiration line had been removed from the vitrectomy cutter back cap, and the extension handle was loose on the tubing.The port window was in the opened position.There was debris visible in and around the port.There was what looks liked dried blood around the port opening and dried solutions visible on the outer needle shaft.There was fluid droplets in the aspiration line.This cutter looks used.The back cap was not fully aligned with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter does not cut properly.There are bubbles appearing in the aspiration line.Often many microbubbles with larger bubbles also.This cutter has an air leak and does not cut as it should.The product sample will be sent to the vendor for additional evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
While the failure mode was confirmed, the root cause of the bent inner needle assembly could not be determined.The supplier performed functional testing on the cutter assembly.The supplier determined that the cutter assembly did not move and the air was leaking out of the vent holes near the cap.The inner needle assembly was severely bent.These components are 100% functional tested by the supplier prior to being shipped.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key20300036
Report Number0001920664-2024-00119
Device Sequence Number20764918
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)250227(10)X5029
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberBL5425WV
Device Lot NumberX5029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/25/2024
03/04/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/16/2024
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown